MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR); PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR); PROSTHESIS, KNEE
Catalog Number 42502606602
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 03/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 42522100912: articular surface medial congruent (mc) right 12 mm height use with tibia sizes g-h/cr femur sizes 8-11: 65063106.42532007902: tibia cemented 5 degree stemmed right size g: 65434017.42540200038: all-poly patella cemented 38 mm diameter: 65671691.H6: mechanical (g04): femur.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial right knee surgery.Approximately 3 years post-op, the patient was revised due to femoral loosening.The patient was revised to a different system.Attempts have been made and all available information has been provided.
 
Event or Problem Description
It was further reported that during the revision, the femoral component was tapped free, with a fair amount of bone loss observed due to aseptic loosening and gradual degradation of the distal femur.The tibial component was better fixed and was removed with minimal bone loss.Femoral, tibial, and polyethylene components were revised without complications.The patella component was noted to be in good condition and therefore retained.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h4; h6.The event is confirmed.Visual examination of the returned product identified signs of implantation (scratches).Dimensional analysis of the product determined that the product, where measured, was conforming to its print specifications.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records provided and reviewed state that the patient underwent an initial right total knee arthroplasty and no intraoperative complications were documented.Subsequent records indicate that the patient underwent revision of the right knee at due to reported femoral loosening.Intraoperatively, the patellar component was found to be in good condition and was therefore retained.The femoral component was tapped free with a fair amount of bone loss, which was described as being due to aseptic loosening and gradual degradation of the distal femur.No intraoperative complications were reported.X-rays were provided and reviewed by a healthcare professional state that the femoral component is oversized, misaligned and probably loose.The tibial component is also misaligned and possibly loose with possible osteolysis of the lateral tibial plateau.Moderate knee joint effusion.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR)
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24673954
Report Number3007963827-2026-00115
Device Sequence Number10101708
Product Code MBH
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number42502606602
Device Lot Number65403354
Date Returned to Manufacturer03/16/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer03/30/2026
06/29/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date04/08/2026
06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight177 LB